Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 2, 2010, 8:38 PM MDT for Lincoln County, Colorado. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2010, 8:38 PM MDT (02:38 UTC)
- Expired
- Aug 2, 2010, 10:30 PM MDT
- In force
- 112 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
137 WGUS55 KBOU 030238 FFWBOU COC073-030430- /O.NEW.KBOU.FF.W.0019.100803T0238Z-100803T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 838 PM MDT MON AUG 2 2010 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 1030 PM MDT * AT 837 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER EAST CENTRAL LINCOLN COUNTY...OR 26 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING NORTH AT 5 MPH. * THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. THIS WARNING INCLUDES FOLGER GULCH AND SEVENMILE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. && LAT...LON 3925 10337 3930 10316 3902 10316 3902 10336 $$
2 follow-up statements
085 WGUS75 KBOU 030314 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 914 PM MDT MON AUG 2 2010 COC073-030430- /O.CON.KBOU.FF.W.0019.000000T0000Z-100803T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN CO- 914 PM MDT MON AUG 2 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR EAST CENTRAL LINCOLN COUNTY... AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER EAST CENTRAL LINCOLN COUNTY...OR ABOUT 26 MILES EAST OF LIMON. THIS STORM WAS MOVING NORTHEAST AT 5 MPH. THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. DOPPLER RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER CLIMB TO HIGHER GROUND. && LAT...LON 3925 10337 3930 10316 3902 10316 3902 10336 $$
600 WGUS75 KBOU 030429 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1029 PM MDT MON AUG 2 2010 COC073-030439- /O.EXP.KBOU.FF.W.0019.000000T0000Z-100803T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN CO- 1029 PM MDT MON AUG 2 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM MDT FOR EAST CENTRAL LINCOLN COUNTY... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA AND NO FLOODING HAS BEEN REPORTED. LAT...LON 3925 10337 3930 10316 3902 10316 3902 10336 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:18 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 2, 3:18 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 318 PM MDT MON AUG 2 2010 .SHORT TERM...WATER VAPOR LOOPS SHOW SHORTWAVE NEAR FOUR CORNERS... HASN'T MOVE MUCH IN THE LAST FEW HOURS. SCATTERED SHOWERS AND STORMS HAVE DEVELOPED OVER THE MOUNTAINS AND FOOTHILLS AHEAD OF THE WAVE. MOST OF THE ACTIVITY IS OCCURRING ACROSS LARIMER COUNTY. ACARS SOUNDINGS SHOW PLAINS STILL CAPPED. INTEGRATED PRECIPITABLE WATER VALUES NEARING AN INCH AND A QUARTER ACROSS URBAN CORRIDOR. STORMS SHOULD PRODUCE SOME HEAVY RAIN. BASED ON RADAR...IT APPEARS THAT STORMS ARE MOVING ROUGHLY 10 KTS. SO FAR NO FLOODING ISSUES AND STORM MOVEMENT SHOULD KEEP THINGS FROM HANGING AROUND IN ONE PLACE. MODELS SHOW SHORTWAVE WEAKENING AS IT MOVES ACROSS NORTHEAST COLORADO THIS EVENING. BULK OF THE ASCENT STAYS TO THE SOUTH OF THE CFWA..THOUGH THERE IS A BIT ACROSS THE AREA. BASED ON THIS APPROACHING WAVE...WILL KEEP THE HIGHER POPS ACROSS THE SOUTHERN SECTIONS OF THE CFWA THIS EVENING. MODELS KEEP SOME ASCENT ACROSS AREA OVERNIGHT...ENOUGH TO KEEP SOME SHOWERS AND LOW POPS ACROSS AREA. MODELS PAINT SOME LIGHT QPF ACROSS REGION. AIRMASS SHOULD STABILIZE A BIT...BUT WILL KEEP THE THREAT OF THUNDER AS WELL. ON TUESDAY...ALL MODELS INDICATE SUBSIDENCE AND QG DESCENT ACROSS REGION BY 18Z BEHIND EXITING SHORTWAVE. IF THIS PANS OUT...MOST OF THE ACTIVITY COULD OCCUR DURING THE MORNING. FOR NOW WILL KEEP THE CHANCE POPS FOR THE AFTERNOON. BEST CHANCE FOR STORMS LOOKS TO BE ACROSS THE SOUTHWEST PORTION OF THE CWFA. PRECIPITABLE WATER VALUES PROGGED TO INCREASE TO 1.3 INCHES ACROSS PLAINS AND AROUND EIGHT TENTHS OF AN INCH OVER THE MOUNTAINS. FORECAST SOUNDINGS SHOW WEAK STORM MOTION. SO ANY STORM THAT DEVELOPS WILL BE SLOW MOVING AND COULD PRODUCE BRIEF HEAVY RAIN. .LONG TERM...AN UPPER LEVEL RIDGE WILL BE CENTERED OVER THE SCNTRL US ON TUE AS A DISTURBANCE IS FCST TO MOVE ACROSS NERN COLORADO. THE GFS HAS THIS FEATURE OVER NERN CO BY 12Z TUE WHILE THE NAM IS 6 HOURS SLOWER. IF THIS FEATURE MOVES ACROSS EARLIER AS SHOWN BY GFS THEN BEST CHANCE OF RAIN OVER NERN CO WILL BE IN THE MORNING HOURS INTO THE EARLY AFTN WITH SUBSIDENCE DEVELOPING BY LATE AFTN INTO THE EVENING HOURS AS SYSTEM MOVES AWAY FM THE AREA. IN THE MTNS SOME DRYING IS SHOWN HOWEVER STILL SHOULD SEE SOME SCT TSTMS IN THE AFTN HOURS. HIGHS ON TUE OVER NERN CO WILL DEPEND ON TIMING OF SYSTEM AND CLOUD COVER AS READINGS MAY ONLY WRM INTO THE 70S OVER THE PLAINS IF SYSTEM COMES ACROSS QUICKER WHILE READINGS NR THE FOOTHILLS RISE INTO THE 80S. .LONG TERM...SHOWERS AND STORMS WILL CONTINUE TO DISSIPATE TUESDAY EVENING AS SUBSIDENCE MOVES OVERHEAD BEHIND THE PASSING DISTURBANCE. COULD SEE SOME ACTIVITY LAST THROUGH THE NIGHT...MOST LIKELY OVER THE FAR EASTERN PLAINS AND SOUTHERN HIGHER TERRAIN. FLOW ALOFT WILL BECOME MORE WEST NORTHWEST WEDNESDAY AS RIDGING BUILDS SLIGHTLY UP ALONG THE ROCKY MOUNTAIN RANGE. AT THE SAME TIME...A SURFACE HIGH WILL BUILD SOUTH ALONG THE LEESIDE OF THE RANGE TO PUSH A WEAK FRONT INTO THE STATE IN THE MORNING AND CREATE UPSLOPE FLOW. THIS WILL CREATE ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA...WITH THE BEST MOISTURE OVER AND UP AGAINST THE MOUNTAINS. RIDGING ALOFT WILL CONTINUE TO BUILD OVER THE ROCKIES THURSDAY FOR LESS COVERAGE OF THUNDERSTORMS. THEN THE MODELS CONTINUE THIS TREND BY SHOWING DRIER AIR AND LESS COVERAGE OF PRECIPITATION THROUGH THE REST OF THE WEEKEND...SHOULD SEE NEAR NORMAL TEMPERATURES AND POPS...AND THUNDERSTORMS WILL HAVE LESS OF A THREAT OF HEAVY RAIN THAT HAS BEEN EXPERIENCED RECEN && .AVIATION...CHANCE FOR THUNDERSTORMS ACROSS AREA THROUGH 04Z... MAINLY WEST AND SOUTH OF DENVER. HEAVY RAIN AND WIND GUSTS TO 40 MPH WILL BE THE MAIN THREATS. VFR CONDITIONS TO PREVAIL...THOUGH MVFR CEILINGS AND VISIBILITIES POSSIBLE WITH THE HEAVIER SHOWERS. ATMOSPHERE STABLIZE BY 06Z...WITH A FEW SHOWERS LINGERING OVERNIGHT. CEILINGS COULD LOWER TO AROUND 5000 FEET AGL OVERNIGHT WHICH MAY IMPACT ILS APPROACHES. LIGHT SOUTHWEST DRAINAGE WINDS WILL LIMIT DEVELOPMENT OF FOG. CHANCE FOR THUNDERSTORMS AFTER 18Z...MAINLY ALONG FOOTHILLS AND PALMER DIVIDE AREAS. HEAVY RAIN AND WIND GUSTS TO 40 MPH AGAIN THE MAIN THREATS WITH MVFR CONDITIONS WITH THE HEAVY RAIN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/KRIEDERMAN
Hazardous weather outlook, Aug 2, 10:30 AM MDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1030 AM MDT MON AUG 02 2010 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1030 AM MDT MON AUG 02 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING ACROSS NORTHEAST AND NORTH CENTRAL COLORADO. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF INTERSTATE 70. THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE HEAVY RAIN WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR. THE HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. THE SHOWERS AND STORMS WILL DECREASE LATE THIS EVENING...THOUGH A FEW SHOWERS COULD LINGER OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHEAST COLORADO DURING THE EARLY PART OF TUESDAY BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE OVER THE PLAINS. SHOWERS AND STORMS SHOULD DISSIPATE BEGINNING IN THE MID TO LATE AFTERNOON AS SUBSIDENCE SETTLES IN BEHIND THE SHORTWAVE. OTHERWISE MONSOONAL MOISTURE WILL CONTINUE TO FLOW OVERHEAD THROUGH THE PERIOD WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...A BIT MORE NUMEROUS ACROSS THE MOUNTAINS AND HIGHER TERRAIN. THE MAIN THREAT WITH THESE STORMS WILL BE HEAVY RAIN. TEMPERATURES WILL BE NEAR NORMAL THROUGH THURSDAY AND THEN SLIGHTLY ABOVE NORMAL FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED. LESZCYNSKI/KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:18 PM MDT | Areal Flood Advisory | BOU | Elbert | 87 min |
| Aug 2, 7:40 PM MDT | Areal Flood Advisory | BOU | Lincoln | 95 min |
| Aug 2, 7:44 PM MDT | Areal Flood Advisory | BOU | Elbert, Lincoln | 91 min |
| Aug 2, 8:10 PM MDT | Flash Flood Warning | BOU | Elbert, Lincoln | 2 hr |
| Aug 2, 10:05 PM MDT | Areal Flood Advisory | BOU | Washington | 85 min |
| Aug 3, 5:04 PM MDT | Special Weather Statement | BOU | Jackson | 26 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.